Hundreds of nasal products for children, adults added to CVS nasal spray recall
An over-the-counter health and beauty product manufacturer supplying medicines to retailers across the country has expanded its voluntary nasal product recall to include all nasal products and baby oral gels -- amounting to hundreds of items -- over concerns of microbial contamination that could pose life-threatening infection risk for vulnerable users.
Product Quest, which first announced a recall of some bottles of CVS Health's 12 Hour Sinus Relief Nasal Mist, said this week it was pulling all lots of nasal treatments and baby oral gels made in its Florida facility. The recall amounts to hundreds of nasal allergy and congestion treatments used by both children and adults. See the full 65-page list of recalled items here.
Product Quest recalled the items as a precaution after finding Pseudomonas aeruginosa, a kind of bacteria, in some of its CVS products. Frequent use of the contaminated product could result in infections, which could be life-threatening for users with cystic fibrosis or people who are immuno-compromised, according to the FDA.
Product Quest said there is no known microbial contamination associated with the nasal products and gels added to the recall, but it was pulling them out "an abundance of caution" and said retailers who shelve the products should dump them as well. There have been no reports of illnesses connected to the recall, "to the best" of the manufacturer's knowledge, a statement said.
Product Quest says it is notifying its customers by oral and written communication and is arranging for return and or replacement of all recalled products. Consumers/distributors/retailers that have a recalled product should stop using it immediately and return it to the place of purchase.
Consumers with questions can contact Product Quest Manufacturing LLC at 704-939-4342, Monday through Friday from 8 a.m. to 4 p.m., EST. Consumers should contact their physicians or health care providers if they have experienced any problems that may be related to taking or using these drug products.